Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Experiencing nausea and strange feeling above belly button. What could it be?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5358 Questions
Hi. I am experiencing nausea and a strange, almost hollow feeling above my belly button. What could it be?
Posted Mon, 3 Dec 2012 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 32 minutes later

Thank you for the query.

The most probable reason of your symptoms is acid reflux disease or peptic ulcer. Above the belly button is stomach located so most probably it gives you sufferings.
And as you have had GERD before, you should have upper GI endoscopy performed as not diagnosed peptic ulcer can lead to perforation or even stomach cancer. Moreover, during the endoscopy, Helicobacter Pylori infection will be checked and if present, antibiotics therapy is necessary. Without it, any GERD treatment is pointless.
As GERD is very often associated with asthma, you should also have chest X-ray and blow test (so called spirometry) performed.
If no findings in this tests, abdominal ultrasound should be performed as well as full blood work with liver and pancreas tests.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor